MAUDE Adverse Event Report: STERIS MEXICO, S. DE R.L. DE C.V. AMSCO; STERILIZER

STERIS MEXICO, S. DE R.L. DE C.V. AMSCO; STERILIZER
Model Number AMSCO 400 STEAM STERILIZER
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported an employee obtained a burn to their face while retrieving a rack "stuck" in their amsco 400 steam sterilizer.The employee sought medical treatment; however, it is unknown if medical treatment was administered.
 
Additional Manufacturer Narrative
A steris service technician arrived onsite to inspect the amsco 400 steam sterilizer and found the chamber track was misaligned.The technician made the necessary repairs, tested the unit, confirmed it to be operating according to specification, and returned it to service.It was learned the employee subject of the reported event reached into the sterilizer to re-align the rack during unloading; attributing to the report of injury.The amsco 400 steam sterilizer operator manual states, "burn hazard: sterilizer, rack/shelves, and loading car will be hot after cycle is run.Always wear protective gloves and apron when removing a processed load.Protective gloves and apron must be worn when reloading sterilizer following the previous operation.Steam may be released from the chamber when the door is opened.Step back from the sterilizer each time the door is opened to minimize contact with steam vapor." multiple attempts have been made to contact the user facility to obtain additional information regarding the reported event; however, no response has been received.No additional issues have been reported.

Brand Name
AMSCO
Common Device Name
STERILIZER
Manufacturer (Section D)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX  67190
Manufacturer (Section G)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX   67190
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key22036157
Report Number3005899764-2025-00040
Device Sequence Number8260851
Product Code FLE
UDI-Device Identifier00724995210564
UDI-Public(01)00724995210564(11)240704
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K212424
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAMSCO 400 STEAM STERILIZER
Device Catalogue NumberSR2321211011
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Initial Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown